MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-20-50-HELIX
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that initially, the coil was advanced appropriately, however during the procedure the coil was released spontaneously, without having fractured the guide wire.The coil was removed.There was coil separation/break/premature detachment.The coil was removed from the patient together with the cover.There was no surgical or medicinal intervention required.The pushwire was not bent or broken.There was no friction or difficulty during delivery.The physician did not reposition the coil.The physician did not attempt to detach the coil.The physician did not rotate the delivery pusher during procedure.The continuous flush was administered during the procedure.No patient symptoms or further complications were reported as a result of this event.No medical or surgical intervention needed to prevent a permanent impairment of a function.The event did not lead to or extend patient hospitalization.There was no injury as a result of the event.The device and any accessories were prepared as indicated in the ifu.The patient underwent surgery for pelvic varicose vein embolization.It was noted the patient's blood flow was normal and vessel tortuosity was moderate.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that the cause of the event was not determined.
 
Additional Manufacturer Narrative
Product analysis #(b)(4).:equipment used: video inspection system (m-85519), ruler (m-83361) drawing(s) referenced: (b)(4).Rev.A as found condition: the concerto device was returned for analysis within a shipping box; within three various plastic biohazard pouches and within an introducer sheath.The already detached implant coil was also returned.The unknown micro catheter used during the event was not returned for analysis.Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.The break indicator was found still intact.There were no evidence of detachment attempts at these locations.The distal ~4.8cm of the concerto pusher was found bent (figures e <(><<)>(><(>&<)><(><<)>)> f).The coin was found still against the lumen stop.The shield coil was found slightly stretched (figure f).The detach element stick was found broken, with the ball still within the retainer ring (figure g <(><<)>(><(>&<)><(><<)>)> i).The outer diameter of the detach element stick was measured and found to be 0.002¿, which is within specification (specification: 0.002¿ minimum).The implant coil was already detached.The implant was found knotted up and slightly stretched (figures h).Conclusion: based on the analysis performed, the customer report of ¿coil separation/break¿ was not confirmed, but the report of ¿premature detachment" was confirmed.The cause of the separation was found to be due to the broken detach element stick.In addition, the shield coil was found stretched, and the distal pusher was found bent.The potential causes of the damages are patient vessel tortuosity, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation or advancing/retracting the device against resistance.Customer reported no bends/kinks to the pusher, continuous flush was used, no rotation of the delivery pusher, vessel tortuosity as moderate, and devices were prepared per ifu.The likely cause could not be determined.As the unknown micro catheter used during the event was not returned for analysis, any contribution of the micro catheter towards the failure could not be determined.As the model and lot numbers were not reported, compatibility could not be assessed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19042143
Report Number2029214-2024-00574
Device Sequence Number18279923
Product Code KRD
UDI-Device Identifier00847536033689
UDI-Public00847536033689
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/23/2025
Device Model NumberPV-20-50-HELIX
Device Catalogue NumberPV-20-50-HELIX
Device Lot NumberB523645
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2024
Supplement Date Received by Manufacturer04/18/2024
07/12/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date05/10/2024
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight74 KG